Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 141, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2016, 12:18 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 12:18 PM CDT (17:18 UTC)
- Expired
- Jun 16, 2016, 12:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
242
WUUS52 KTAE 161718
SVRTAE
FLC059-063-133-161745-
/O.NEW.KTAE.SV.W.0141.160616T1718Z-160616T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1218 PM CDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
WESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1245 PM CDT
* AT 1218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONIFAY...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...GRACEVILLE...BRADFORD...CARYVILLE...WAUSAU...
WESTVILLE...RICHTER CROSSROADS...GRITNEY...BAHOMA...MILLER CROSSROADS...
BETHLEHEM...WHITEHEAD CROSSROADS...ORANGE HILL...IZAGORA...JOHNSON
CROSSROADS...GILBERTS MILL...CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS
AND HULAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3068 8583 3094 8585 3098 8542 3062 8541
TIME...MOT...LOC 1718Z 264DEG 24KT 3081 8575
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:42 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 16, 8:42 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 942 AM EDT THU JUN 16 2016 .NEAR TERM [Through Today]... A shortwave trough presents clearly on WV imagery this morning, with its core over the Great Lakes region, though its reaches extend well into the Southeast. At the surface, a subtle front/trough extends through central SC & GA, into southern AL. A 12z hand analysis analyzed this boundary along a weak T/Td gradient, and not very well defined in the wind/pressure fields. Along this boundary, scattered showers and thunderstorms have developed with gusty winds and heavy rain at times. Hires guidance handling the current situation best suggests that the storms along the front in GA will weaken over the next couple of hours, with storms transitioning to north Florida along outflow or a weak seabreeze front through mid-afternoon. Most guidance suggests convection coming to an end before sunset today. Extensive cloud cover should keep highs capped in the upper 80s to low 90s, though heat indices could range from the mid 90s to near 100 degrees. && .AVIATION [Through 12Z Friday]... Generally MVFR conditions prevail along a weak boundary in light showers. Elsewhere VFR prevails under a scattering of low, middle, and high clouds. This afternoon, expect all terminals to reach VFR outside of storms. At this time, widespread cig/vis restrictions are not expected overnight. && .PREV DISCUSSION [555 AM EDT]... .SHORT TERM [Tonight Through Saturday]... A shortwave over the Ohio Valley tonight will dive SEWD through the Mid-Atlantic region on Friday further amplifying the upper trough along the Atlantic seaboard. As it does, it will scour out the deep tropical moisture that has resided over the CWA the past few days. There will still be ample moisture in the low levels with westerly flow ahead of a cold front that will drop down from the north and into our northernmost zones by late Friday afternoon or early evening. An impressive ribbon of energy associated with the shortwave, forcing along and ahead of the frontal boundary, strong daytime heating (upper 90s) and ample moisture will generate scattered to numerous showers and thunderstorms. Models suggest that this activity may not arrive in our northern zones until mid to late afternoon gradually spreading southward to impact the Florida zones toward evening. Thus, PoPs are tapered highest north (60%) and lowest (30%) generally along and south of I-10. There is also a severe threat on Friday with this system and SPC has highlighted all of our AL, GA, and northern tier Florida zones with a slight risk. The remaining Florida zones are included in a marginal risk. Instability ahead of the front will be moderate to strong. ECAM guidance and forecast soundings show surface based CAPE 2000+ across most our local area. Shear values with this system are also impressive. The greatest severe threat will be damaging straight line winds. Rain chances will diminish from north to south on Saturday as the front slips southward through the Tri-state region. Temperatures will be hot on Friday with upper 90s inland and lower to mid 90s along the coast with heat indices forecast to be in the 105-110F degree range. Saturday's high will be in the upper 80s. .LONG TERM [Saturday Night Through Thursday]... Surface high pressure and a much drier airmass will build down from the north Sunday through early next week in the wake of the front. Temperatures will remain below seasonal levels through Monday and then near normal (low 90s) through the remainder of the period. Rain chances are forecast to be below climo for mid to late June (30% or less). .MARINE... Moderate westerly winds will persist through Friday, with seas generally from 2 to 4 feet. A front approaching the northeastern Gulf will result in increased seas on Friday night, potentially up to 5 or 6 feet. Winds will shift and become easterly during the weekend, with seas decreasing to 2-3 feet. .FIRE WEATHER... A moist airmass will preclude red flag conditions for the next several days. .HYDROLOGY... Locally heavy rainfall from scattered showers and thunderstorms over the next several days could lead to localized flooding of low lying and poor drainage areas, especially in urban locations. However, significant rises on the local river system are not anticipated from this activity. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 87 74 99 76 89 / 60 30 40 50 40 Panama City 87 78 91 78 89 / 60 30 30 50 40 Dothan 91 74 98 72 88 / 70 20 60 40 20 Albany 92 73 96 71 87 / 60 20 60 40 20 Valdosta 87 73 98 74 86 / 60 30 60 50 40 Cross City 87 75 94 77 88 / 80 40 50 50 60 Apalachicola 86 76 90 77 88 / 60 30 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Barry LONG TERM...Barry AVIATION...Harrigan MARINE...Barry/Lahr FIRE WEATHER...DVD HYDROLOGY...Pullin
In the hours before
Local storm report, Jun 16, 10:58 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG VALDOSTA 30.85N 83.28W
06/16/2016 LOWNDES GA 911 CALL CENTER
1 TREE DOWN IN VALDOSTA AND 1 TREE DOWN IN NORTHERN
LOWNDES COUNTY
&&
MCDERMOTTSpecial weather statement, Jun 16, 11:50 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM CDT THU JUN 16 2016
FLZ007>010-161715-
HOLMES FL-CENTRAL WALTON FL-NORTH WALTON FL-WASHINGTON FL-
1150 AM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN WALTON AND SOUTHWESTERN HOLMES COUNTIES UNTIL 1215 PM
CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DE FUNIAK SPRINGS...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...UNION...PONCE DE LEON...CARYVILLE...WESTVILLE...
CERROGORDO...BAKER SETTLEMENT...HICKORY HILL...PLEASANT HILL...PINEY
GROVE...PROSPERITY...GRITNEY...KNOX HILL...ARRANT SETTLEMENT...DOUGLASS
CROSSROAD...HINSONS CROSSROADS...PLEASANT RIDGE...CENTER RIDGE...DE
FUNIAK SPRING AIRPORT AND EUCHEEANNA.
LAT...LON 3070 8622 3087 8616 3087 8578 3058 8586
3066 8609
TIME...MOT...LOC 1650Z 287DEG 19KT 3076 8611
15-HARRIGANLocal storm report, Jun 16, 11:56 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 3 S LEE 30.38N 83.30W
06/16/2016 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON COUNTY HIGHWAY 255 NEAR I-10.
&&
HARRIGANLocal storm report, Jun 16, 11:59 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 3 NE MADISON 30.50N 83.37W
06/16/2016 MADISON FL TRAINED SPOTTER
TREE DOWN ON POWERLINES ON HIGHWAY 145 NEAR DUSTY MILLER
ROAD.
&&
HARRIGANLocal storm report, Jun 16, 12:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
101 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND GST 5 N DE FUNIAK SPRINGS 30.79N 86.12W
06/16/2016 M49 MPH WALTON FL TRAINED SPOTTER
&&
HARRIGANSpecial weather statement, Jun 16, 12:16 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 116 PM EDT THU JUN 16 2016 FLZ015-026-027-115-127-161745- COASTAL FRANKLIN FL-INLAND FRANKLIN FL-COASTAL WAKULLA FL- INLAND WAKULLA FL-LIBERTY FL- 116 PM EDT THU JUN 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA...SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 145 PM EDT... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF CARRABELLE...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDVILLE...SOPCHOPPY...BUCKHORN...PANACEA...SPRING CREEK...MEDART... CURTIS MILL...SANBORN...TULLY AND ARRAN. LAT...LON 3008 8469 3023 8440 3003 8429 2997 8464 TIME...MOT...LOC 1716Z 254DEG 30KT 3005 8459 15-HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:50 AM CDT | Special Marine Warning | TAE | 55 min | |
| Jun 16, 10:10 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 16, 11:50 AM CDT | Special Weather Statement | TAE | Holmes | 25 min |
| Jun 16, 12:16 PM CDT | Special Weather Statement | TAE | Wakulla | 29 min |
| Jun 16, 12:43 PM CDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jun 16, 1:17 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 28 min |
| Jun 16, 1:22 PM CDT | Special Weather Statement | TAE | Holmes | 53 min |
| Jun 16, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Jun 16, 1:40 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 23 min |
| Jun 16, 1:51 PM CDT | Special Weather Statement | TAE | Walton | 39 min |
| Jun 16, 2:20 PM CDT | Special Weather Statement | TAE | Jefferson | 25 min |
| Jun 16, 2:24 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 7 min |
| Jun 16, 2:37 PM CDT | Special Weather Statement | TAE | Walton | 38 min |
| Jun 16, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Jun 16, 3:40 PM CDT | Special Marine Warning | TAE | 50 min | |
| Jun 16, 3:58 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 47 min |
| Jun 16, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 14 min |
| Jun 16, 5:33 PM CDT | Special Weather Statement | TAE | Liberty | 42 min |
| Jun 16, 5:45 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.